I've recently finished a round of antibiotics for a sinus infection and a few days later I noticed a blotchy red spot on my penis. It wasn't a blister or anything and wasn't painful. The next day it seemed to spread and spread and then it began to show up some right below the head. I've never ever had any problems with my penis before and I haven't had sex in the past few months so I'm ruling out std's. Could this be a penile yeast infection? The reason I'm thinking this is because I've also developed painful cracks on either side of my mouth which sounds like thrush, which is also caused by a yeast infection.
Thanks for your Reply!
Could be that the antibiotic has caused dry skin. Also, sometimes antibiotics kill of probiotics and allow for infections, i would get it checked out regardless even though you havent had sex in a couple months, sometimes but not usually there is a lagtime with some STDS.
You should immediately report this to the doctor who prescribed your antibiotic. ALL possible side effects must be promptly reported to your doctor's office because they could indicate a serious problem. While it is true that dry skin can result from antibiotic use, this sounds more serious. Take care of it today, pick up that phone.
On a side note, anytime you take an antibiotic, you should follow it with a month of probiotics to restore your intestinal flora that provide the majority of your immune system strength.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.